MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA POLARIS 100-200; LIGHTS SURGICAL

DRÄGERWERK AG & CO. KGAA POLARIS 100-200; LIGHTS SURGICAL
Catalog Number G16980
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was based on the assessment of available information and considered the results of random checks of the current stock material (at draeger site), the results of an evaluation of service and repair measures in terms of this type of cardanic and the review results of the effective specifications and installation instructions.Replaced parts were not returned and therefore not available for further investigation at the manufacturer¿s site.Furthermore, the supplier of the affected part was involved in the investigation.According to the service measure, the affected cardanic showed an inappropriate assembly of shims (too many) in combination with the required retaining ring; therefore, the retaining ring had got damaged and failed.As result of the investigation, a production failure at the supplier¿s site regarding the cardanic was identified to be the root cause of the event (human factor, failure to follow the instructions).There are no further or lights installed at this showing this failure pattern.Random checks of the stock material, the assessment of worldwide requests for repair cardanics (including the reason for the request) as well as the review of the effective draeger specification and the supplier¿s assembly instructions for the cardanic arm have shown that there is no systematic error.The installation instructions of the supplier of the cardanic were considered appropriate ¿ however, in order to improve the readability and to avoid misunderstanding, pictures and measurement specifications were added to show the difference between a correct and incorrect fit of the retaining ring.Furthermore, the supplier will perform an internal training of the production personnel to increase awareness of the issue.The case was re-assessed within an internal review and considered to be reportable in case of reoccurence.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description
It was reported that the light head of a polaris 100/200 fell during a procedure with a patient.In the course of the investigation, however, it was confirmed by the complainant that the light head became loose and had lowered but ¿ other than initially reported - did not fall.There was no injury reported neither in terms of the patient nor any other person.

Brand Name
POLARIS 100-200
Common Device Name
LIGHTS SURGICAL
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key18197905
Report Number9611500-2023-00445
Device Sequence Number6247719
Product Code FTD
UDI-Device Identifier04048675268109
UDI-Public(01)04048675268109(11)220708(93)G16980-32
Combination Product (Y/N)N
PMA/510(K) Number
K123776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG16980
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Initial Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown